Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A remark on curves covered by coverings


Author: Marc Coppens
Journal: Proc. Amer. Math. Soc. 118 (1993), 705-708
MSC: Primary 14H30; Secondary 14H15, 14H45
DOI: https://doi.org/10.1090/S0002-9939-1993-1131033-4
MathSciNet review: 1131033
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f:C' \to C$ be a covering between two smooth irreducible projective curves. Let $ p$ be a prime number. If $ C'$ is a covering of degree $ p$ of a curve of genus $ h$ and if $ g(C) \geqslant (_2^p)(h + 3) + h + 3 - 2p$, then $ C$ is a covering of degree $ p$ of a curve of genus at most $ h$.


References [Enhancements On Off] (What's this?)

  • [1] D. Abramovich and J. Harris, Abelian varieties and curves in $ {W_d}(C)$, Compositio Math. 78 (1991), 227-238. MR 1104789 (92c:14022)
  • [2] J. Harris and J. Silverman, Bi-elliptic curves and symmetric products, Proc. Amer. Math. Soc. 112 (1991), 347-356. MR 1055774 (91i:11067)
  • [3] G. Martens, Funktionen von vorgegebener Ordnung auf komlexen Kurven, J. Reine Angew. Math. 320 (1980), 68-85. MR 592143 (82e:14034)
  • [4] H. Martens, A remark on Abel's Theorem and the mapping of linear series, Comment. Math. Helv. 52 (1977), 557-559. MR 0460325 (57:319)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14H30, 14H15, 14H45

Retrieve articles in all journals with MSC: 14H30, 14H15, 14H45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1131033-4
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society